Funnel Cloud, Jackson
- When
- June 14, 11:30 AM CST
- Where
- Jackson County, El Toro
- Reported by
- Trained Spotter
- Coordinates
- 28.950, -96.700
A trained storm spotter reported a funnel cloud just south of El Toro along US-59.
Flash Flooding and funnel clouds were reported in Jackson county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Flash Flooding and funnel clouds were reported in Jackson county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 14, 11:27 AM CST, 3 minutes earlier.
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1227 PM CDT Sat Jun 14 2025
...New AVIATION...
.SHORT TERM...
(Today through Sunday Night)
Issued at 336 AM CDT Sat Jun 14 2025
We've got ourselves a clear radar screen early this morning, and
the satellite shows more typical nocturnal stratus rather than us
warily watching thunderstorm development. After multiple days of
dealing with strong pulses of storms dictated by potent shortwaves
supporting mesoscale convective systems, we'll transition back to
a more typical summer pattern for the next several days.
For the short term more specifically, when I say "typical summer",
I mean the kind with a persistent diurnal cycle of showers and
storms. Coastal showers in the morning, then we see isolated to
scattered storms through the afternoon. The preferred region for
storms to pop up will gradually shift inland through the afternoon
along with the sea breeze boundary. As the sun goes down, storms
will fade out and we clear out later in the evening. Late
overnight, nocturnal development over the Gulf begins, and we
begin the cycle anew.
This occurring daily is pretty high confidence. An upper ridge
will be building over the Desert Southwest, leaving us underneath
a broadly troughy pattern over Southeast Texas. The lower
midlevel heights should generally correspond to some more
instability and less capping, and also leave us in the path for
continued shortwave troughs/vort maxes aloft. Both will create an
environment broadly supportive of this diurnal rain cycle.
For today, one of those potent shortwave troughs over the
Mississippi Valley looks to drag southwest back towards our area,
and these lower heights aloft will help juice up storms a bit
today. Combined with ample moisture over the area, we could be
looking at some localized flooding issues crop up, and the entire
area finds itself in a marginal risk area for excessive rain,
which is a threat level 1 of 4 designation.
Tomorrow, though, we should finally start to settle back into a
range that's closer to "routine", where most all storms of the day
will provide manageable amounts of rainfall. Of course, because
this is Southeast Texas, even on these days, flood risk isn't
zero. But, at least, it will be more of the character where any
flooding issues will be very localized, and occur if we have the
poor luck to get the strongest storm of the day hang out over a
particularly vulnerable spot.
&&
.LONG TERM...
(Monday through Friday)
Issued at 1221 AM CDT Sat Jun 14 2025
Multiple rounds of showers and storms remain in the forecast through
next week as the mid-level ridge breaks down and a robust shortwave
trough deepens as it approaches from the west. With PWAT values in
the 1.5-2.0+ range, showers and thunderstorms will have plenty of
moisture to work with. This will result in scattered showers and
thunderstorms through the majority of the work week.
Highs through the week will be in the upper 80s to low 90s through
the week. The combination of these temperatures and increased
humidity will result in heat indices in the 100-108F range through
much of the week. Lows each night will be mild and muggy with
temperatures in the 70s inland to low 80s along the coast.
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1223 PM CDT Sat Jun 14 2025
The latest forecast assumes the atmosphere remains on the stable
side for the rest of the afternoon. The VCSH mentioned in most
inland TAFs is more or less a "bet hedger" just in case things
manage to destabilize more than expected, allowing for afternoon
SHRA/TSRA. But for now, we are leaning in the more stable
direction. Rain with a few rumbles of thunder will linger near the
coast over the next couple of hours.
There is moderately high confidence in MVFR cigs north of the IAH
overnight and into tomorrow morning. The confidence in forecasts
cigs in the vicinity of IAH, HOU, and SGR is much lower. For now,
we are going with borderline VFR/MVFR conditions. Chance of rain
increases again by mid/late morning tomorrow. And once again,
there will likely be TSRA. However, the timing of the TSRA is
uncertain. We lean towards it occurring in the afternoon. But
could not rule out storms in the morning.
&&
.MARINE...
Issued at 1221 AM CDT Sat Jun 14 2025
Seas will continue to trend down overnight into Saturday. Light to
moderate onshore flow will continue over the next several days along
with daily isolated to scattered showers and thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 90 75 90 / 10 40 20 30
Houston (IAH) 76 91 77 90 / 20 60 20 60
Galveston (GLS) 81 88 81 88 / 20 50 20 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Should Exercise Caution until 1 PM CDT this
afternoon for GMZ330-335-350-355.
&&
SHORT TERM...Luchs
LONG TERM....Adams
AVIATION...Self
MARINE...AdamsSpecial Weather Statement
National Weather Service Houston/Galveston TX
1038 AM CDT Sat Jun 14 2025
TXZ226-227-236-237-336-337-436-437-141600-
Inland Brazoria TX-Coastal Matagorda TX-Inland Matagorda TX-
Wharton TX-Matagorda Islands TX-Brazoria Islands TX-Fort Bend TX-
Coastal Brazoria TX-
1038 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN WHARTON...SOUTHERN FORT
BEND...SOUTHWESTERN BRAZORIA AND NORTHEASTERN MATAGORDA COUNTIES
THROUGH 1100 AM CDT...
At 1036 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from coastal southwest Matagorda and
Brazoria counties to Wharton.
HAZARD...Wind gusts 30 to 40 mph with locally higher gusts to 50 mph
possible .
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rosenberg, Lake Jackson, Angleton, Bay City, Freeport, Clute,
Wharton, West Columbia, Sweeny, Surfside Beach, Richwood, Brazoria,
Needville, Jones Creek, Oyster Creek, Holiday Lakes, Pleak,
Fairchilds, Bailey's Prairie, and Beasley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2889 9599 2936 9634 2959 9583 2942 9559
2888 9521 2868 9571
TIME...MOT...LOC 1536Z 067DEG 5KT 2896 9563
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SelfSpecial Weather Statement
National Weather Service Houston/Galveston TX
1105 AM CDT Sat Jun 14 2025
TXZ226-227-236-237-336-337-436-437-141630-
Inland Brazoria TX-Coastal Matagorda TX-Inland Matagorda TX-
Wharton TX-Matagorda Islands TX-Brazoria Islands TX-Fort Bend TX-
Coastal Brazoria TX-
1105 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT WHARTON...SOUTHWESTERN FORT
BEND...SOUTHWESTERN BRAZORIA AND MATAGORDA COUNTIES THROUGH 1130 AM
CDT...
At 1104 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sargent, or 11 miles south of Sweeny. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Matagorda, southwestern Rosenberg, southwestern Lake Jackson, Bay
City, southern Freeport, El Campo, Wharton, West Columbia, Sweeny,
South Texas Nuclear Plant, Brazoria, Needville, Jones Creek, Pleak,
Fairchilds, western Bailey's Prairie, Beasley, Kendleton, Sargent,
and Pierce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2887 9622 2931 9646 2954 9587 2923 9558
2882 9531 2857 9593
TIME...MOT...LOC 1604Z 078DEG 3KT 2888 9572
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BatisteSpecial Weather Statement
National Weather Service Houston/Galveston TX
1129 AM CDT Sat Jun 14 2025
TXZ210-211-226-227-235>237-335-141700-
Inland Brazoria TX-Inland Matagorda TX-Wharton TX-Colorado TX-
Coastal Jackson TX-Fort Bend TX-Austin TX-Inland Jackson TX-
1129 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN COLORADO...
WHARTON...SOUTHEASTERN AUSTIN...NORTHEASTERN JACKSON...SOUTHWESTERN
FORT BEND...WEST CENTRAL BRAZORIA AND NORTHWESTERN MATAGORDA COUNTIES
THROUGH NOON CDT...
At 1129 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near and west of Wharton, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southwestern Rosenberg, El Campo, Wharton, Needville, East Bernard,
Ganado, Wallis, Simonton, Beasley, Kendleton, Orchard, Pierce,
Boling-Iago, Cordele, Damon, Egypt, Louise, Hungerford, Nada, and
Garwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2932 9658 2934 9656 2936 9658 2972 9604
2923 9567 2884 9640 2899 9661 2921 9673
TIME...MOT...LOC 1629Z 242DEG 19KT 2933 9613
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BatisteThe Corpus Christi radar (KCRP), 152 km away, was scanning. The volume nearest the first event began at 17:31 UTC.
2 funnel cloud, 1 flash flood. Local standard time, as filed.
A trained storm spotter reported a funnel cloud just south of El Toro along US-59.
A trained storm spotter reported a Funnel cloud near US-59 and FM 1822 in Edna, TX.
Law enforcement reported multiple roads in Edna covered in floodwaters from heavy rain. A few vehicles were reported as stranded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266795, 1266796, 1266790.